Format

Send to

Choose Destination
World J Cardiol. 2014 Oct 26;6(10):1131-4. doi: 10.4330/wjc.v6.i10.1131.

Anaphylactic cardiovascular collapse during hemodialysis: Kounis syndrome in the dialysis room.

Author information

1
Andreas Mazarakis, Konstantinos Bardousis, George Almpanis, Ira Mazaraki, Athanasios Ouzounis, Department of Cardiology, "Saint Andrews" State General Hospital, 26504 Patras, Achaia, Greece.

Abstract

Kounis syndrome seems to be not a rare disease but a rarely diagnosed disorder. Multiple causes can join forces and trigger the development of this syndrome. We report the first case of Kounis syndrome manifesting as myocardial infarction with cardiovascular collapse that occurred in the dialysis room following an allergic reaction. The dialysis apparatus material of polyurethane, polyamide, polycarbonate, silicon rubber and polypropylene were incriminated causes. Physicians should be aware of the causality and existence of this disorder in order to achieve early and correct diagnosis and apply the appropriate therapeutic measures.

KEYWORDS:

Anaphylactic shock; Dialysis apparatus; Dialysis room; Kounis syndrome; Mast cell degranulation

Supplemental Content

Full text links

Icon for Baishideng Publishing Group Inc. Icon for PubMed Central
Loading ...
Support Center